North Carolina, 2010Tornado and Damaging Wind in North Carolina, April 25, 2010
April 25, 2010 · NWS MRX · 2 events in 1 county or zone
A strong low pressure system along with an associated cold front tracked across the area triggering thunderstorms during the overnight hours. A tornado touched down in Clay County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system along with an associated cold front tracked across the area triggering thunderstorms during the overnight hours. A tornado touched down in Clay County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 25, 12:41 AM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 25, 12:41 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
141 AM EDT SUN APR 25 2010
.AVIATION...FRONT TRACKING THROUGH THE REGION BRINGING MVFR
CONDITIONS EARLY IN THE TAF PERIOD ALONG WITH SCATTERED
THUNDERSTORMS. VFR CONDITIONS SHOULD RETURN IN THE 10-14Z TIME
FRAME. WINDS ARE ALSO EXPECTED INCREASE DURING THE SAME TIME FRAME
AS THE FRONT EXITS THE AREA.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
GH
Hazardous weather outlook, Apr 24, 7:30 AM EST, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 AM EDT SAT APR 24 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-251000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
830 AM EDT (730 PM CDT) SAT APR 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
A STRONG LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL MOVE
TOWARDS THE TENNESSEE RIVER VALLEY THIS AFTERNOON AND EVENING...
TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS. AN OUTBREAK OF SEVERE
WEATHER...INCLUDING THE POSSIBILITY OF NUMEROUS SUPERCELL STORMS...
IS EXPECTED TO AFFECT THE SOUTHERN APPALACHIAN REGION BY THIS
AFTERNOON AND EVENING.
VERY LARGE HAIL (AROUND THE SIZE OF A GOLF BALL)...DAMAGING WINDS IN
EXCESS OF 60 MPH...AND ISOLATED TORNADOES (SOME POSSIBLY STRONG AND
LONG-LIVED) WILL ALL BE POSSIBLE BY THIS AFTERNOON AND EVENING. IN
ADDITION...LOCALLY HEAVY RAINFALL IN A FEW AREAS MAY CREATE SOME
FLOODING PROBLEMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE BY SUNDAY AFTERNOON
AND EVENING...WITH SOME STORMS POSSIBLY BECOMING STRONG TO SEVERE
WITH LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING...AND POSSIBLY ON SUNDAY AFTERNOON.
DMG
In the hours before
Local storm report, Apr 24, 11:31 PM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1231 AM EDT SUN APR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG JASPER 35.06N 85.63W
04/25/2010 MARION TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE JASPER AREA.
&&Special weather statement, Apr 24, 11:41 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1241 AM EDT SUN APR 25 2010
TNZ081-083>085-099-100-250530-
BRADLEY TN-HAMILTON TN-MCMINN TN-MEIGS TN-RHEA TN-SEQUATCHIE TN-
1241 AM EDT SUN APR 25 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRADLEY...HAMILTON...
EXTREME EASTERN SEQUATCHIE...MCMINN...MEIGS AND RHEA COUNTIES UNTIL
130 AM EDT/1230 AM CDT/...
AT 1239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SODDY-DAISY...OR 10 MILES SOUTHEAST OF
DUNLAP...MOVING EAST AT 50 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DAYTON...DECATUR...
ATHENS...SODDY-DAISY...CHARLESTON...ETOWAH...SHADY GROVE...SALE
CREEK...GRAYSVILLE...BIRCHWOOD...BIG SPRING...OLD WASHINGTON...
HILLSVIEW...CALHOUN...RICEVILLE...CLEAR WATER...TEN MILE...MURRAY
STORE...NIOTA AND ENGLEWOOD.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
DGS
Local storm report, Apr 25, 1:01 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
201 AM EDT SUN APR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG DECATUR 35.53N 84.79W
04/25/2010 MEIGS TN LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN ON COTTOWPORT RD.,
GOODFIELD RD. AND STATE HIGHWAY 30 IN THE DECATUR AREA.
&&Local storm report, Apr 25, 1:32 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
232 AM EDT SUN APR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG DUCKTOWN 35.04N 84.39W
04/25/2010 POLK TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN SOUTHEAST PART OF THE COUNTY FROM
ISABELLA TO DUCKTOWN TO FARNER.
&&Local storm report, Apr 25, 1:37 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
237 AM EDT SUN APR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND DMG 3 SE GREENBACK 35.62N 84.14W
04/25/2010 BLOUNT TN AMATEUR RADIO
POSSIBLE TORNADO. ROOF BLOWN OFF OF A HOUSE AT 542
THOMPSON BRIDGE RD. JUST ACROSS THE COUNTY LINE FROM
GREENBACK.
&&Special weather statement, Apr 25, 1:49 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
249 AM EDT SUN APR 25 2010
NCZ060-061-250700-
CHEROKEE NC-CLAY NC-
249 AM EDT SUN APR 25 2010
...SIGNIFICANT WEATHER ADVISORY FOR CLAY AND CHEROKEE COUNTIES UNTIL
300 AM EDT...
AT 247 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ANDREWS...MOVING EAST AT 45
MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ANDREWS...TUSQUITEE
AND TOPTON.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LCM
Tornado, Clay
- When
- April 25, 2:00 AM EST to 2:05 AM EST
- Where
- Clay County, 2.15 mi NNE of Hayesville
- Rating
- EF1
- Path length
- 1.5 mi
- Path width
- 60 yd
- Property damage
- $20,000
- Reported by
- NWS Employee
- Coordinates
- 35.080, -83.820
The tornado began north of Hayesville as an EF0 rating with a maximum wind speed of 65 mph and a damage path of 20 yards. It strengthened to an EF1 rating with a maximum wind speed of 90 mph and a damage path of 60 yards. The tornado weakened to an EF0 rating with a maximum wind speed of 65 mph and a damage path of 10 yards before dissipating. The path length was 1.5 miles.
Thunderstorm Wind, Clay
- When
- April 25, 2:00 AM EST to 2:10 AM EST
- Where
- Clay County, Hayesville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.050, -83.830
Law enforcement personnel reported one tree downed by thunderstorm winds on Jarrett Road in Hayesville.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in South Carolina, April 25, 20103 injured · $7.0 million · EF2 · 3 events
- Tornado and Hail in North Carolina, April 25, 2010$283,000 · EF0 · 3 events
- Hail and Damaging Winds in Florida, April 25 to 26, 2010$62,000 · 1 in hail · 16 events
- Flooding in Iowa, April 25 to 26, 2010$100,000 · 3 events
- Hail and Damaging Winds in Ohio, April 25, 2010$50,000 · 1.25 in hail · 6 events
- Damaging Wind in Florida, April 25, 2010$30,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Florida, April 25, 2010$5,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Pennsylvania, April 25, 2010$15,000 · 1 in hail · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 25 to 26, 201054 kt wind · 14 events
- Hail in West Virginia, April 25, 20101 in hail · 10 events
- Hail in Virginia, April 25, 20101.75 in hail · 10 events
- Hail and Damaging Wind in Ohio, April 25, 2010$5,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218990, 218996.